MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Codes Material Opacification (1426); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); Posterior Capsule Opacification (4807)
Date of Event 05/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The drn00v model intraocular lens (iol) was implanted in the patient¿s ocular sinister (left eye).The original surgery was performed to correct narrow angle glaucoma, astigmatism, and cataracts.Post-operatively, the patient is reporting severe halos, that interfere with his reading and driving.Both indoor and outdoor lighting are affected.The patient was able to adjust the lighting on his computer and phone but, nothing else can change the halos.The issues started immediately post surgery with the first eye and became worse after the second eye was completed.He now needs to wear glasses and the doctor informed him he would have 20/20 vision afterwards and was not provided iol instructions for use (ifu) prior to the surgery.Patient was informed not to do an exchange after reporting issues to the doctor and nothing further can be done.He was provided exercises of sitting and watching the traffic lights to help train his brain.However, the exercises gives him a headache and nothing more.Yttrium aluminum garnet (yag) procedures were performed for cloudiness/discoloration in the back of the eye on (b)(6) 2025 and (b)(6) 2025.An eyelid procedure was performed (b)(6) 2025 to assist with clearer peripheral vision.The patient has a scheduled sept appointment.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: male.Section a-4 patient weight: unknown/asked information was not provided.Section a-5 patient ethnicity: unknown/asked information was not provided.Section a-6 patient race: unknown/asked information was not provided.Section d-6b date explanted: not applicable as the iol remains implanted; therefore, not explanted.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Section h-6 health effect - impact code: 4625 - eyelid surgery and yag procedure attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction, replaced code 1426 with code 4807 for posterior capsule opacification for the reported cloudiness/discoloration that resulted in the yag procedure.Removed code 4625 for the secondary surgical intervention as eyelid surgery was unrelated to cataract surgery and the lens is not a contributing factor for ptosis, droopy eye.Added device code(s): 2993, adverse event without identified device or use problem.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22948142
Report Number3012236936-2025-000232
Device Sequence Number18427282
Product Code MFK
UDI-Device Identifier05050474810716
UDI-Public(01)05050474810716(17)271126
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0175
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale